MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number BONE CUTTER,5.5MM X 13CM
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via fda medwatch report (3600840000-2019-8018) that during a complete rotator cuff repair of the left shoulder in (b)(6) 2019, the dr.Was performing a left shoulder arthroscopic rotator cuff repair.Dr.Noticed that while using the arthrex 5.5 bone cutter shaver that "metal flakes" came off in the wound.The surgical technologist stated that the shaver was rubbing or sticking when she tried to manually rotate the blade while it was off the arthrex shaver handle.Dr.Said that he irrigated the wound.The lot number of the effected shaver has been removed from the stock and a defective product report has been filed.The fda medwatch report received did not contain the specific date of the (b)(6) 2019 procedure.(b)(6) 2019 has been entered as the date of procedure until a specific date can be obtained.
 
Additional Manufacturer Narrative
New information made this no longer a reportable event.The original mdr was filed due to a report that device fragments were left in the patient.The actual date of the procedure was (b)(6) 2019.The facility risk manager has confirmed that all metal flakes were fully removed from the patient.

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9506035
Report Number1220246-2019-01507
Device Sequence Number19333408
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public00888867043930
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberBONE CUTTER,5.5MM X 13CM
Device Catalogue NumberAR-8550BC
Device Lot Number1185054
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight78